bleeding after sex, clear discharge, scared to death
I am 45yo, taking Loestrin for 5 yrs. 2 yrs ago was diagnosed with fibroids. 6 months ago had t/v and abdominal sonogram, normal except for fibroids. For the last 8 months or so I have had intermittent bleeding after sex/orgasm, bright red blood. I have also been having clear odorless discharge, enough so I wear a panty liner most days. I assumed these symptoms were either because of the pill, perimenopause or fibroids. I don't have overly painful or heavy periods - suppose the pill is keeping fibroid symptoms at bay. I had an appointment with GYN 2 days ago and when I told her about the bleeding she did an endometrial biopsy in office - said she wanted to rule out endometrial or cervical cancer. She also did blood tests to rule out thyroid problems or pregnancy. I am now waiting for the results and scared to death - since I had a clean pap 6 months ago and ultrasound was OK except for fibroids cancer didn't even come to mind. My MIL, who never smoked in her life, died of lung cancer in August (4 months from diagnosis to death) and I don't know what I would do if I also had cancer - so scared right now :(
This condition is called post coital bleeding. It is most commonly seen in vaginal infection like Chlamydia, gonorrhea, vaginal inflammation etc. it could also be due to disease of endometrium that is lining of uterus, polyps (mass) in uterus and cervix, fibroid tumors or cervical cancer etc.
Wait for the biopsy report to rule out any caner and if it comes normal then you should get the treatment for fibroids.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.